NursGuru

    Exam Review

    1. A nurse is collecting data from a client who received diphenhydramine 1 hr ago after developing an allergic reaction to trimethoprim-sulfamethoxazole. Which of the following statements by the client should indicate to the nurse that the medication is effective?
      A)
      My appetite is increased.
      B)
      My voice is no longer hoarse.
      C)
      I do not have a headache anymore.
      D)
      I am feeling more alert.
    2. A nurse is collecting data from a client who received diphenhydramine 1 hr ago after developing an allergic reaction to trimethoprim-sulfamethoxazole. Which of the following statements by the client should indicate to the nurse that the medication is effective?
      A)
      My appetite is increased.
      B)
      My voice is no longer hoarse.
      C)
      I do not have a headache anymore.
      D)
      I am feeling more alert.
    3. A nurse is reinforcing teaching with a client who has schizophrenia and a new prescription for haloperidol. The nurse should instruct the client to avoid taking which of the following medications?
      A)
      Docusate sodium.
      B)
      Bupropion.
      C)
      Diphenhydramine.
      D)
      Glucosamine.
    4. A nurse is caring for a client who is experiencing acute alcohol withdrawal. The nurse should anticipate administering which of the following medications to the client to facilitate the withdrawal process?
      A)
      Varenicline.
      B)
      Clonidine.
      C)
      Methadone.
      D)
      Diazepam.

    Exam Review

    1. A nurse is preparing to administer enoxaparin subcutaneously to a client using a prefilled syringe. The nurse should plan to use which of the following techniques when administering this medication?
      A)
      Expel the air bubble before injecting the medication.
      B)
      Gently massage the site following the injection.
      C)
      Aspirate prior to injecting the medication.
      D)
      Inject the medication into abdominal tissue.
    2. A nurse is collecting data from a client who has been taking diazepam several times per day but recently ran out of the medication. Which of the following findings should the nurse recognize as a manifestation of withdrawal from diazepam?
      A)
      Anorexia.
      B)
      Hypotension.
      C)
      Tremors.
      D)
      Drowsiness.
    3. A nurse is collecting data from a client who is taking dimenhydrinate to treat motion sickness. Which of the following findings is an adverse effect of this medication?
      A)
      Hypertension.
      B)
      Polyuria.
      C)
      Drowsiness.
      D)
      Dependent edema.
    4. A nurse is caring for a client who has prescriptions for spironolactone and lisinopril. The nurse should monitor for which of the following effects?
      A)
      Hypoglycemia.
      B)
      Hyperkalemia.
      C)
      Hyperglycemia.
      D)
      Hypokalemia.

    Exam Review

    1. A nurse is caring for a client who has Graves' disease and is to start therapy with propylthiouracil. The nurse should expect which of the following outcomes?
      A)
      Increased blood pressure.
      B)
      Decreased WBC count.
      C)
      Increased Hct.
      D)
      Decreased heart rate.
    2. A nurse is caring for a client who is receiving filgrastim. The nurse should monitor the client for which of the following adverse effects?
      A)
      Fluid retention.
      B)
      Hypertension.
      C)
      Bone pain.
      D)
      Hypokalemia.
    3. A nurse is collecting a medication history from the parent of a preschooler who comes to the clinic for routine immunizations. For which of the following findings should the nurse withhold the varicella immunization?
      A)
      An allergy to eggs.
      B)
      Receiving treatment for leukemia.
      C)
      A pregnant parent.
      D)
      Taking acetaminophen for mild discomfort.
    4. A nurse is reinforcing teaching with a client who has COPD and has been taking long-term high doses of prednisone. Which of the following instructions should the nurse include in the teaching?
      A)
      Limit potassium-containing foods in your diet.
      B)
      Withhold prednisone for 48 hours prior to receiving contrast dye.
      C)
      Take prednisone on an empty stomach.
      D)
      Measure your blood glucose levels periodically.

    Exam Review

    1. A nurse is reinforcing teaching with a client who has angina and a new prescription for nitroglycerin sublingual. Which of the following statements by the client indicates an understanding of the teaching?
      A)
      If my pain is not relieved in 20 minutes, I will take a second tablet.
      B)
      I will keep my tablets on a shelf in the bathroom.
      C)
      I should be sure to swallow the tablet whole.
      D)
      If my mouth is dry, I will take a sip of water before I take the tablet.
    2. A nurse is reviewing a list of current medications for a client who is starting therapy with furosemide. Which of the following medications should the nurse identify as being contraindicated?
      A)
      Lithium carbonate
      B)
      Albuterol
      C)
      Levothyroxine
      D)
      Cetirizine
    3. A nurse is reinforcing teaching with a client who has a new prescription for prednisone to treat rheumatoid arthritis. Which of the following statements should indicate to the nurse that the client understands the teaching?
      A)
      "I should increase the sodium in my diet."
      B)
      will take this medication on an empty stomach."
      C)
      "I should watch for weight loss.
      D)
      "I will report a sore throat to my provider."
    4. A nurse is reinforcing teaching with a newly licensed nurse about age-related changes that affect medication administration for older adult clients. Which of the following information should the nurse include?
      A)
      Hepatic enzymes process medications more rapidly.
      B)
      Organs become less sensitive to medications.
      C)
      Gastric emptying rate increases.
      D)
      Renal excretion of medications is decreased.

    Exam Review

    1. A nurse is collecting a medication history from the parent of a preschooler who comes to the clinic for routine immunizations. For which of the following findings should the nurse withhold the varicella immunization?
      A)
      An allergy to eggs.
      B)
      Receiving treatment for leukemia.
      C)
      A pregnant parent.
      D)
      Taking acetaminophen for mild discomfort.
    2. A nurse in a clinic is preparing to administer the measles, mumps, rubella (MMR) vaccine to a client. Which of the following findings indicates to the nurse that the client has a contraindication for the MMR vaccine?
      A)
      The client has a local reaction from a previous immunization.
      B)
      The client reports an allergy to penicillin.
      C)
      The client reports having diarrhea this morning.
      D)
      The client is at 9 weeks of gestation.
    3. A nurse is collecting data from a client who reports nausea and has vomited clear emesis. Which of the following medications should the nurse administer?
      A)
      Mependine
      B)
      Diazepam
      C)
      Naloxone
      D)
      Promethazine
    4. A nurse in a clinic receives a telephone call from a client who has tuberculosis and was prescribed rifampin 3 days ago. The client reports, "My saliva and tears are red. What should I do?" Which of the following responses by the nurse is appropriate?
      A)
      "This is an expected adverse effect of the medication.”
      B)
      "Stop taking the medication. You are having an allergic reaction.
      C)
      "This condition will only last a couple of days."
      D)
      "Taking the medication with red meat will cause this adverse effect."

    Exam Review

    1. A nurse is caring for a client who is receiving tobramycin. The nurse should monitor the client for which of the following adverse effects?
      A)
      Increased salivation
      B)
      Bruising
      C)
      joint pain
      D)
      Tinnitus
    2. A nurse is collecting data from a client following the administration of a new medication. Which of the following findings should the nurse identify as a manifestation of an allergic reaction?
      A)
      Hypertension.
      B)
      Jaundice.
      C)
      Bradycardia.
      D)
      Urticaria.
    3. A nurse is caring for a client who is receiving tobramycin. The nurse should monitor the client for which of the following adverse effects?
      A)
      Increased salivation
      B)
      Bruising
      C)
      joint pain
      D)
      Tinnitus
    4. A nurse is reviewing the medication administration record of a client who has a wound infection. The client has prescriptions for cefotetan and an NSAID. The nurse should monitor for which of the following medication interactions?
      A)
      Bleeding
      B)
      Dysrhythmias
      C)
      Dizziness
      D)
      Jaundice